I threw up at work about a week ago at work outside and ever since then have been in terrible pain. I went to urgent care and they put me on flexeral and that helped alot. But now i found a muscle relaxer i had awhile ago called Zanaflex. I have a high tolerance to pain meds from a long history of abuse. I am hoping to not fall asleep on these because I need to start working again soon. Any ideas to not fall asleep but also not feel drugged, dizzy, or out of it?
Zanaflex knocks me out like a light! I have a very high tolerance to pain meds too but for some reason the zanaflex just snows me. I can take Soma, Flexeril or any of the others and not get sleepy-I can even take sleeping pills and not get sleepy (I was given 200mg of seconal when I had my son and still didnt sleep) but zanaflex for some reason really knocks me out. If I take it during the day, I can dream with my eyes open! All I can say is if they bother you, talk to your Dr and try another kind of muscle relaxant as they all affect people different. My husband can take Zanaflex and isnt fazed by it (and he is a lightweight when it comes to meds) so everything affects everyone differently. You just have to find one that you can take and handle the side effects.
Zanaflex Generic comes in 4mg Doses but still puts me to sleep in 15 minutes after taking it. Cyclobenzaprine (Flexeril) now comes in 5mg doses and is better tolerated for staying awake, but it is still going to make you sleepy because the body processes it into Phenobarbital over a long period of time.
The only non-drowsy muscle relaxer I know of that works for some people is Methocarbamol (Robaxin), which does nothing for me, not even makes me sleepy, but does work for some people.
Zanaflex made me extremely tired, difficulty doing anything AND caused bad depression. And that was taking only half the dose, 4 mg twice a day along with Baclofen the other two times a day. The doctor said that I had to go off the Baclofen gradually. I got off the Zanaflex just as gradually. And I wanted to go off the Baclofen because I got extreme muscle weakness plus some fatigue with the Baclofen. Am currently asking my doctor for still another muscle relaxant for my severe mouth pain, Trigeminal Neuralgia.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Aug 2018 • 50 answers
Updated 12 Jan 2011 • 1 answer
Updated 10 Apr 2012 • 3 answers
Updated 10 Jan 2013 • 1 answer
Updated 28 Apr 2016 • 2 answers